iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal MedicineallergenWhat is the reason for my fingertips and soles to turn red?

My soles and fingertips are red. Could this be a side effect of my steroid medication?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 16, 2017
Reviewed AtDecember 19, 2023

Patient's Query

Hello doctor,

I had been put on Prednisone steroids for 21 days because of an allergic reaction to poison ivy. I have been off them for almost three weeks and I still feel withdrawal symptoms. The latest side effect, tonight, was red finger tips with white palms. The soles of my feet are also very red. Should I go to the hospital or wait it out? I do not want to lose my hands and feet due to a medication I have been given.

Hello,

Welcome to icliniq.com.

I read your query and understand your concern. You received Prednisone for 21 days and have stopped them three weeks ago. Let me explain about steroids.

Steroids are tapered slowly if taken for a duration longer than a week.

The withdrawal symptoms have a dramatic presentation in the first 48 hours characterized by vomiting, loose motions, low blood pressure and shock.

This is a medical emergency with high mortality rate when left untreated. That is the reason why you need to be taken off the steroids slowly.

However, new symptoms of withdrawal cannot occur a week after stopping the drug because the hypothalamic-pituitary axis recovers by that time.

So, the redness of the soles and fingertips are not withdrawal symptoms and possibly an allergic reaction. I would suggest taking antihistamines for a few days.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ashaq Hussain Parrey
Dr. Ashaq Hussain Parrey

Rheumatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

antihistaminesallergen

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy